Optimal Policy in OG Models
In the present paper general stationary overlapping generations economies with many commodities in every period and many different consumers in every generation are considered. A government maximizes an utilitarian social welfare function, that is the sum of weighted averages of utilities for generations, through fiscal policy, i.e. monetary transfers and taxes. Both situations with and without time discounting are considered. It is shown that if the discount factor is sufficiently close to one then the optimal policy stabilizes the economy, i.e. the equilibrium path has the turnpike property. Moreover the fiscal policy is shown to be time-consistent.
To our knowledge, this item is not available for
download. To find whether it is available, there are three
1. Check below under "Related research" whether another version of this item is available online.
2. Check on the provider's web page whether it is in fact available.
3. Perform a search for a similarly titled item that would be available.
|Date of creation:||1999|
|Date of revision:|
|Contact details of provider:|| Postal: |
Web page: http://www.carleton.ca/sppa/
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Benhabib, Jess & Day, Richard H., 1982. "A characterization of erratic dynamics in, the overlapping generations model," Journal of Economic Dynamics and Control, Elsevier, vol. 4(1), pages 37-55, November.
- Dutta, Prajit K., 1991. "What do discounted optima converge to?: A theory of discount rate asymptotics in economic models," Journal of Economic Theory, Elsevier, vol. 55(1), pages 64-94, October.
- Balasko, Yves & Cass, David & Shell, Karl, 1980. "Existence of competitive equilibrium in a general overlapping-generations model," Journal of Economic Theory, Elsevier, vol. 23(3), pages 307-322, December.
- Ghiglino, Christian & Tvede, Mich, 1995.
"Endowments, stability, and fluctuations in OG models,"
Journal of Economic Dynamics and Control,
Elsevier, vol. 19(3), pages 621-653, April.
- Christian Ghiglino & Mich Tvede, 1993. "Endowments, Stability and Fluctuations in OG Models," Research Papers by the Institute of Economics and Econometrics, Geneva School of Economics and Management, University of Geneva 93.04, Institut d'Economie et Econométrie, Université de Genève.
- Grandmont, Jean-Michel, 1986.
"Stabilizing competitive business cycles,"
Journal of Economic Theory,
Elsevier, vol. 40(1), pages 57-76, October.
- Grandmont Jean-michel, 1983.
"On endogenous competitive business cycles,"
CEPREMAP Working Papers (Couverture Orange)
- Calvo, Guillermo A & Obstfeld, Maurice, 1988. "Optimal Time-Consistent Fiscal Policy with Finite Lifetimes," Econometrica, Econometric Society, vol. 56(2), pages 411-32, March.
- Yano, Makoto, 1985. "Competitive Equilibria on Turnpikes in a McKenzie Economy, II: An Asymptotic Turnpike Theorem," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 26(3), pages 661-69, October.
- Dutta, P.K., 1991. "What Do Discounted Optima Converge To? A Theory of Discount Rate Asymptotics in Economic Models," RCER Working Papers 264, University of Rochester - Center for Economic Research (RCER).
- Bewley, Truman F., 1972. "Existence of equilibria in economies with infinitely many commodities," Journal of Economic Theory, Elsevier, vol. 4(3), pages 514-540, June.
- Lionel W. McKenzie, 2012.
The New Palgrave Dictionary of Economics,
- Makoto Yano, 1998. "On the Dual Stability of a von Neumann Facet and the Inefficacy of Temporary Fiscal Policy," Econometrica, Econometric Society, vol. 66(2), pages 427-452, March.
- Reichlin, Pietro, 1986. "Equilibrium cycles in an overlapping generations economy with production," Journal of Economic Theory, Elsevier, vol. 40(1), pages 89-102, October.
- Yano, Makoto, 1984. "Competitive Equilibria on Turnpikes in a McKenzie Economy, I: A Neighborhood Turnpike Theorem," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 25(3), pages 695-717, October.
When requesting a correction, please mention this item's handle: RePEc:fth:carlad:99-23. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Thomas Krichel)
If references are entirely missing, you can add them using this form.